Alert archive / Montana / High Wind Warnings in 2008

High Wind Warning 2, NWS Glasgow, MT

October 25, 20084 counties in Montana

NWS Glasgow, MT issued this high wind warning at Oct 25, 2008, 3:34 AM MDT for 4 counties in Montana. It took effect at Oct 25, 2008, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 3:34 AM MDT (09:34 UTC)
In effect from
Oct 25, 2008, 12:00 PM MDT
Expired
Oct 25, 2008, 2:52 PM MDT
In force
3 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2008-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2008-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3077 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGGW 250934
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
334 AM MDT SAT OCT 25 2008

MTZ018-019-061-062-251700-
/O.NEW.KGGW.HW.W.0002.081025T1800Z-081026T0000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM...CULBERTSON
334 AM MDT SAT OCT 25 2008

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL MOVE IN BEHIND A COLD FRONT TODAY.
WIND WILL REACH 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH
DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ017-022-023-251700-
/O.CON.KGGW.LW.Y.0039.081025T1700Z-081026T0200Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE
334 AM MDT SAT OCT 25 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM MDT THIS EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

WEST WINDS WILL INCREASE TO AROUND 20 MPH LATE THIS MORNING AHEAD
OF A STRONG COLD FRONT. THESE WINDS WILL TURN NORTHWEST BY THE
AFTERNOON AND INCREASE TO BETWEEN 25 AND 35 MPH...WITH GUSTS
APPROACHING 45 MPH...BEFORE DIMINISHING BELOW 20 MPH THIS
EVENING.

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

MTZ024>027-251700-
/O.NEW.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
334 AM MDT SAT OCT 25 2008

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT EARLY
SUNDAY. WINDS COULD REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH DURING 
THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS75 KGGW 251654
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1054 AM MDT SAT OCT 25 2008

MTZ018-019-061-062-260000-
/O.CON.KGGW.HW.W.0002.081025T1800Z-081026T0000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM...CULBERTSON
1054 AM MDT SAT OCT 25 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL MOVE IN BEHIND A COLD FRONT TODAY.
WIND WILL REACH 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH
DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ017-022-023-260000-
/O.CON.KGGW.LW.Y.0039.081025T1700Z-081026T0200Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE
1054 AM MDT SAT OCT 25 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

WEST WINDS WILL INCREASE TO AROUND 20 MPH LATE THIS MORNING AHEAD
OF A STRONG COLD FRONT. THESE WINDS WILL TURN NORTHWEST BY THE
AFTERNOON AND INCREASE TO BETWEEN 25 AND 35 MPH...WITH GUSTS
APPROACHING 45 MPH...BEFORE DIMINISHING BELOW 20 MPH THIS
EVENING.

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

MTZ024>027-260000-
/O.CON.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
1054 AM MDT SAT OCT 25 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT EARLY
SUNDAY. WINDS COULD REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH
DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KGGW 252052
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
252 PM MDT SAT OCT 25 2008

MTZ018-019-061-062-252200-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-081026T0000Z/
DANIELS-SHERIDAN-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
OPHEIM...CULBERTSON
252 PM MDT SAT OCT 25 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS WILL REMAIN BELOW HIGH WIND CRITERIA THIS
AFTERNOON AND EVENING WITH SPEEDS BETWEEN 25 AND 35 MPH. 
OCCASIONAL GUSTS LATER THIS AFTERNOON WILL APPROACH 50 MPH BEFORE
DIMINISHING THIS EVENING.

$$

MTZ017-022-023-260200-
/O.CON.KGGW.LW.Y.0039.000000T0000Z-081026T0200Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...CIRCLE
252 PM MDT SAT OCT 25 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS APPROACHING 45
MPH...WILL CONTINUE INTO EARLY THIS EVENING BEFORE DIMINISHING
BELOW 20 MPH. THIS WIND WILL INCREASE SUNDAY MORNING TO AROUND 25
MPH...THEREFORE ANOTHER LAKE WIND ADVISORY WILL LIKELY BE
REQUIRED.

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

MTZ024>027-260200-
/O.CON.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/
RICHLAND-DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...
TERRY...WIBAUX
252 PM MDT SAT OCT 25 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT EARLY
SUNDAY. WINDS COULD REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH
DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 24, 8:49 PM MDT, 6 hours 45 minutes earlier.

Area forecast discussion, Oct 24, 8:49 PM MDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
849 PM MDT FRI OCT 24 2008

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...
IR IMAGERY REVEALS A SUBSTANTIAL CHINOOK ARCH SPREADING OVER THE
REGION THIS EVENING. THIS REQUIRED A BIT OF EDITING TO INCREASE
CLOUD GRIDS FOR TONIGHT. VERY GUSTY CHINOOK WINDS WERE EVIDENT
EARLIER TODAY EAST OF THE ROCKIES OVER CENTRAL MONTANA. SOME OF
THESE WINDS ARE STILL REACHING WESTERN ZONES. WENT AHEAD AND
MODIFIED THOSE EFFECTED WIND GRIDS. TMIN EXPECTED TO BE HIGHER
THAN NORMAL TONIGHT WERE ALSO ADJUSTED UPWARD SLIGHTLY BASED ON
CURRENT OBS. MOST CHANGES WERE MINOR WITH THE OVERALL FORECAST IN
GOOD SHAPE. SCT

PREVIOUS DISCUSSION...
SHALLOW UPPER RIDGE IS MAKING STEADY PROGRESS SOUTHEAST INTO THE
DAKOTAS THIS AFTERNOON JUST AHEAD OF A STEADY BAND OF PACIFIC
MOISTURE. SATELLITE IMAGERY SUGGESTS OROGRAPHIC CIRRUS SHOULD
RESIDE OVER MUCH OF THE CWA THIS EVENING AND OVERNIGHT ALL THE
WHILE SURFACE WINDS REMAIN WESTERLY BEHIND A SURFACE TROF. LOW
TEMPS TONIGHT THEREFORE SHOULD REMAIN AROUND 5-8 DEGREES F ABOVE
NORMAL.

ATTENTION THEN TURNS TO A DEEP UPPER LOW OVER PRESENTLY OVER THE
INTERIOR OF ALASKA. THIS SYSTEM IS PROGGED TO EJECT A WAVE
SOUTHEASTWARD TONIGHT AND IN THE PROCESS DRIVE A STRONG POLAR
FRONT ACROSS THE REGION SATURDAY AFTERNOON ALL THE WHILE THE
GRADIENT FLOW INCREASES MARKEDLY. THE STRONGEST WINDS ARE EXPECTED
DURING THE AFTERNOON BEHIND FROPA AS THE LOW LEVEL WIND FIELDS
BECOME WELL PHASED AND CAA AIDS IN STRONGER MOMENTUM TRANSFER.
STRONGEST PRESSURE RISES ARE EXPECTED WELL TO OUR
NORTHEAST...ALTHOUGH THERE IS A LIMITED POTENTIAL FOR HIGH WIND
CRITERIA ACROSS THE NORTHEAST ZONES. FEEL THREAT IS TOO MARGINAL
ATTM FOR A HEADLINE...BUT HAVE HOISTED A LAKE WIND ADVISORY. A
COUPLE RAIN/SNOW SHOWERS ARE NOT OUT OF THE QUESTION...BUT WITH
THE MID LEVEL ENERGY SHEARING OUT IT LOOKS LIKE WHATEVER DOES FALL
WILL BE MINIMAL. EXPECT THE BOUNDARY LAYER TO DECOUPLE
SUFFICIENTLY SATURDAY EVENING/NIGHT TO ALLOW A BREAK IN THE GUSTY
WINDS BEFORE ANOTHER NPW IS LIKELY ISSUED FOR SUNDAY.

A SECONDARY PUSH OF MUCH COLDER AIR IS STILL EXPECTED EARLY SUNDAY
WITH THE COLDEST 850MB TEMPS STILL ADVERTISED TO GRAZE OUR NORTHEAST
ZONES. REGARDLESS...THE ENTIRE CWA SHOULD STILL FALL WELL SHORT OF
AVERAGE HIGHS THIS DAY. NORTHWEST WINDS WILL BE STRONGEST ACROSS
THE EASTERN HALF OF THE FORECAST AREA AS SURFACE HIGH PRESSURE
BUILDS IN FROM LOWER ALBERTA. MCZ

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
GOING FORECAST IN GOOD SHAPE. DID MAKE SOME TWEAKS TO LOWER TEMPS
EARLY IN THE PERIOD (SUN NT AND MON) AS THE MODELS WERE SLOW ON
LACK OF MIXING WITH DEPARTING SURFACE HIGH. AFTERWARDS AN UPPER
RIDGE LOOKS TO GENERALLY BE IN PLACE DURING THE PERIOD. PATTERN
MAY GET A BIT MORE UNSETTLED NEAR THE END OF THE PERIOD. JAMBA

PREVIOUS DISCUSSION...
THE REGION BEGINS THE EXTENDED PERIOD UNDER A NORTHWEST FLOW ALOFT
WITH A LONG WAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY AND A
LONG WAVE RIDGE OVER THE WEST. THE RIDGE WILL AMPLIFY AND SLOWLY
TRANSLATE EAST THROUGH THE WEEK. THE ONLY BLEMISH AND UNCERTAINTY
TO THIS PATTERN WILL BE A SMALL UPPER LOW OFF THE COAST OF
CALIFORNIA THAT COMES ASHORE MONDAY NIGHT OR TUESDAY. THIS LOW
WILL WORK ITS WAY EAST THROUGH THE WEEK. THE 00Z GFS MOVES THIS
SHORTWAVE LOW OVER MONTANA WEDNESDAY AND WEDNESDAY NIGHT FOR
INCREASED MID LEVEL CLOUDS AND POSSIBLY SOME LIGHT PRECIPITATION.
THE 12Z...AND 00Z...ECMWF ON THE OTHER HAND HAS THE LOW UNDERCUTTING
THE REGION AND NOT HAVING MUCH AFFECT ON THE LOCAL WEATHER.

THE EXTENDED PERIOD WILL BE DRY WITH TEMPERATURES RETURNING TO
NORMAL AND ABOVE BY TUESDAY. THE ONLY BELOW AVERAGE TEMPERATURE
DAY WILL BE MONDAY RECOVERING FROM COLD CONDITIONS OVER THE
WEEKEND. 850MB TEMPERATURES AT 00Z MON TO BEGIN THE PERIOD WILL BE
AROUND 1C TO -5C WITH THE COLDEST AIR IN THE NORTHEAST. 24 HOURS
LATER THE 850MB TEMPERATURES WILL HAVE RISEN TO 8C TO 15C...A
SIGNIFICANT WARMING. SCT

&&

.AVIATION...
VFR. HIGH CLOUDS WILL CONTINUE TONIGHT. A WEST WIND WILL INCREASE
TO 20 TO 35 KNOTS BY SATURDAY AFTERNOON AS A STRONG COLD FRONT
MOVES THROUGH THE AREA. A RENEGADE SHOWER OR SNOW FLURRY MAY TRAIL
THE FRONT LATE SATURDAY.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 11 AM TO 8 PM MDT SATURDAY FOR FORT PECK
LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Oct 24, 2:35 PM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
235 PM MDT FRI OCT 24 2008

MTZ017-022-023-251200-
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
235 PM MDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A LAKE WIND ADVISORY IS IN EFFECT FOR SATURDAY AS WINDS WILL
BECOME STRONG FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45
BY THE AFTERNOON.

EXPECT WINDS TO KICK UP AGAIN AT SIMILAR SPEEDS SUNDAY MORNING.
THIS WILL BRING IN SOME OF THE COLDEST AIR OF THE SEASON TO THE
AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:34 AM MDTHigh Wind WatchGGWDawson, Prairie, Richland, Wibaux24 hr

Nearby

High Wind Warnings in Montana, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.